I had Nexoplanon inserted on Dec. 28th. The first month I did not experience any bleeding, but began to retain water and became VERY bloated. After one month of the birth control being in me, I began bleeding and have not stopped bleeding since (It has been 3 months now) for more than a few hours. My bleeding varies in heaviness and color, but I have occasional cramps and major bloating every few days. I have put on about 10-15 pounds in 4 months, which at first I blamed on me starting grad school. I ate fairly healthy prior to the birth control, but because I went from working out daily to working out every other day for the past few weeks, I began eating even healthier and cutting out more carbs and adding salads more frequently. I just finished month four of having the Nexoplanon in, and I am back to running and working out consistently the past four weeks. I have not noticed any changes in my body or weight, and in fact someday I feel as though I have put more weight on! I understand that muscle weighs more than fat, I have been a regular gym rat and running fanatic for years, but this is not muscle. This is my clothes are not fitting and I am VERY unhappy about it.
At the two month mark, I began to experience issues with my contacts and dry eyes. After several appointments with my optometrist, I learned I had begun to do damage to my eyes because my eye lids were no longer producing oil and tears and I couldn't wear my contacts for 6 weeks. I have been wearing contacts for 10 years and this has never happened. I had a pricey procedure done to unblock my oil glands in eye lids and have been prescribed three different eye drops and ointments to use to re hydrate my eyes. i am very fortunate that I did not do any severe damage to my eyes because I called my doctor immediately, but had I waited I may not have been able to wear contacts again and would have life long eye issues.
At first I did not notice any emotional changes, but I do feel as though my anxiety and level of nervousness has increased, and I have never suffered from anxiety or anything related.
I want to have the Nexoplanon removed, but when I called my gynocologist's office at the three month mark and spoke with a nurse, she suggested I give it one to two more months or call if the bleeding doesn't stop. So, should I still wait and see if my body adjusts and regulates to the hormones or can I call it quits? I cannot gain anymore weight and I do not want to be unhappy nor do I want to bleed any longer. Is the standard procedure for women who have side effects-that after a few months your body does adjust?